Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Melbourne, FL

June 15, 2011Indian River County, Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 15, 2011, 4:34 PM EDT for Indian River County, Okeechobee County, Saint Lucie County, Florida. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 4:34 PM EDT (20:34 UTC)
Expired
Jun 15, 2011, 5:30 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Indian River County, FL, Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 5:03 PM EDTHAIL 15 W Carlton, FL
Jun 15, 5:20 PM EDTTSTM WND GST 4010 Ese Fort Drum, FLSTATION REPORTED 35 KT/40 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:52 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS52 KMLB 152034
SVRMLB
FLC061-093-111-152130-
/O.NEW.KMLB.SV.W.0062.110615T2034Z-110615T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
434 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN INDIAN RIVER COUNTY IN FLORIDA
  EAST CENTRAL OKEECHOBEE COUNTY IN FLORIDA
  ST. LUCIE COUNTY IN FLORIDA

* UNTIL 530 PM EDT.

* AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAKEWOOD PARK...OR 7 MILES WEST OF INDRIO...AND MOVING SOUTH AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  SAINT LUCIE VILLAGE...SAINT LUCIE AIRPORT...SAINT LUCIE WEST AND
  PORT SAINT LUCIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DIME SIZED HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM NEAR 
INDRIO AND I-95.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP 
AWAY FROM WINDOWS. 

&&

LAT...LON 2727 8034 2730 8076 2762 8075 2766 8038
      2765 8037 2762 8036 2762 8035 2760 8037
      2756 8035 2755 8034
TIME...MOT...LOC 2033Z 000DEG 11KT 2752 8047

$$


MOSES
2 follow-up statements
179 
WWUS52 KMLB 152106
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
506 PM EDT WED JUN 15 2011

FLC061-093-111-152130-
/O.CON.KMLB.SV.W.0062.000000T0000Z-110615T2130Z/
OKEECHOBEE-ST. LUCIE-INDIAN RIVER-
506 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN INDIAN RIVER...ST. LUCIE AND EAST CENTRAL OKEECHOBEE
COUNTIES...

AT 459 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CARLTON...OR 10 MILES WEST OF WHITE CITY...MOVING SOUTH
AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT 
PIERCE...STATE ROAD 70...AND FLORIDA'S TURNPIKE IN SAINT LUCIE 
COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DIME SIZED HAIL WAS REPORTED EARLIER WITH THIS STORM NEAR INDRIO AND 
I-95. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA.

&&

LAT...LON 2727 8034 2730 8076 2762 8075 2766 8038
      2765 8037 2762 8036 2762 8035 2760 8037
      2756 8035 2755 8034
TIME...MOT...LOC 2104Z 021DEG 18KT 2735 8051

$$


MOSES
347 
WWUS52 KMLB 152131
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT WED JUN 15 2011

FLC061-093-111-152141-
/O.EXP.KMLB.SV.W.0062.000000T0000Z-110615T2130Z/
OKEECHOBEE-ST. LUCIE-INDIAN RIVER-
531 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INDIAN RIVER...
ST. LUCIE AND EAST CENTRAL OKEECHOBEE COUNTIES HAS EXPIRED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD EXITED THE WARNING 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA.

LAT...LON 2727 8034 2730 8076 2762 8075 2766 8038
      2765 8037 2762 8036 2762 8035 2760 8037
      2756 8035 2755 8034
TIME...MOT...LOC 2106Z 021DEG 18KT 2734 8051

$$
BOWEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:37 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 15, 2:37 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT WED JUN 15 2011

.DISCUSSION...
...SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL FLORIDA UNTIL 8 PM...

CURRENT-TONIGHT...HEAT INDEX VALUES WELL OVER 100 DEGREES EARLY THIS
AFTERNOON WITH COMBINED CURRENT HOT TEMPERATURE READINGS AND
DEWPOINT VALUES. AFTERNOON KXMR SOUNDING SHOWS A VERY UNSTABLE
ATMOSPHERIC PROFILE AND COOL TEMPERATURES ALOFT AT 500 MB ~ -8C/-9C.
DUE TO INTENSE SURFACE HEATING AND INCREASED DEEP LAYER MOISTURE
~1.70 INCHES...SCATTERED CONVECTION HAS ERUPTED ALONG THE NORTH OF
THE I-4 CORRIDOR. THE EAST COAST SEA BREEZE BOUNDARY IS ALSO
BEGINNING TO MOVE ONSHORE ACROSS THE EAST COAST. THIS FEATURE WILL
BE A PLAYER FOR AFTERNOON/EVENING STORM DEVELOPMENT...SOME STRONG TO
SEVERE. THERE WILL BE A COLLISION BETWEEN THE EAST/WEST SEA BREEZES
LATE IN DAY OVER THE INTERIOR AND SUBSEQUENT MESOSCALE BOUNDARY
COLLISIONS WILL AGAIN ENHANCE CONVECTION. INITIAL STORM MOTION WILL
BE TOWARD THE SOUTH/SOUTHEAST AT 10 TO 15 MPH.

THE MAIN THREAT FROM STORMS TODAY WILL BE FREQUENT TO EXCESSIVE
LIGHTNING...DAMAGING DOWNBURST WINDS...LARGE HAIL AND TORRENTIAL
DOWNPOURS. CONVECTION SHOULD WIND DOWN AROUND MID EVENING.

OVERNIGHT LOW MIN TEMPERATURES WILL CONTINUE IN THE LOWER TO MIDDLE
70S.

THU...SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC CONTINUES TO
STRENGTHEN AND SHIFT SLOWLY EASTWARD. THIS WILL PROMOTE AN
EAST-SOUTHEAST TO SOUTHEAST FLOW ACROSS EAST CENTRAL FLORIDA. EXPECT
AN EARLIER ONSET AND INLAND MOVEMENT OF THE EAST COAST SEA BREEZE
BOUNDARY. FORECAST MID-LEVEL TEMPERATURES WILL BE A LITTLE COOLER ON
THE ORDER OF ~ -10C. PRECIPITABLE WATER VALUES WILL BE BETWEEN 1.6
AND 1.7 INCHES. THE STEERING FLOW ALOFT WILL BE RELATIVELY WEAK
THOUGH WILL EVENTUALLY FAVOR INTERIOR SECTIONS FOR AFTERNOON STORM
CHANCES. WILL CONTINUE POPS ABOVE GUIDANCE WITH SLIGHT CHANCE (20
PERCENT) MENTION ALONG THE EAST COAST AND LOW END CHANCE (30
PERCENT) INTO THE INTERIOR. WITH SOME COOLER AND DRIER AIR FORECAST
ALOFT THIS COULD LEAD TO A FEW STRONG STORMS. AFTERNOON HIGHS
EXPECTED IN THE LOWER 90S ALONG THE COAST AND MIDDLE AND POSSIBLY
UPPER 90S INTO THE INTERIOR.

FRI-SUN...(PREVIOUS) WEAK SHORTWAVE TROUGH WILL SHIFT TO THE EASTERN
SEABOARD NORTH OF THE AREA. SURFACE RIDGE AXIS IS FORECAST TO
EXTEND ACROSS CENTRAL FLORIDA THEN SHIFT TO THE SOUTH ON SUN. THIS
WOULD PLACE THE GREATEST MOISTURE CONVERGENCE ACROSS NORTHERN
AREAS AND THE GFS/ECMWF DO SHOW A POCKET OF DRIER AIR ADVECTING IN
OFF THE ATLANTIC IN SOUTHERN SECTIONS FRI AND ESPECIALLY SAT.

MAV MOS POPS FOR FRI-SAT ARE LESS THAN 15 PERCENT...AND EVEN LESS
THAN 10 PERCENT ON SAT. SINCE THERE HAS BEEN SOME DAILY CONVECTION
RECENTLY...WILL GO 20 PERCENT ON FRI ACROSS THE AREA AND 20 POPS
ACROSS THE INTERIOR ON SAT. BY SUN THE SURFACE RIDGE SHOULD BE
SHIFTING BACK TO THE SOUTH ALONG WITH ZONE OF GREATER MOISTURE
CONVERGENCE...SO WILL FOLLOW MOS GUIDANCE WHICH HAS 20 POPS.

MON-WED...THE 00Z GFS SHOWS FLOW OVER THE EASTERN PART OF THE
COUNTRY BECOMING MORE AMPLIFIED WITH TROUGH DROPPING DOWN THE
EASTERN SEABOARD...RESULTING IN NORTH FLOW ALOFT. POSSIBLE
DISTURBANCES DROPPING SOUTH ON THE BACK SIDE OF THIS TROUGH MAY
INCREASE STORM CHANCES...THOUGH THIS PATTERN IS USUALLY NOT A HIGH
COVERAGE ONE. MOS POPS TREND UP TO 30-40 PERCENT...AND HAVE CAPPED
THEM AT 30 PERCENT THROUGH THIS PERIOD.

&&

.AVIATION...
WILL NOT RULE OUT SOME LCL MVFR VSBYS/CIGS DUE TO BR LATE
OVERNIGHT INTO EARLY THU MORNING WITH RECENT MOISTURE...ALONG WITH
SOME FU/HZ FROM RECENT BRUSH FIRES AT VARIOUS LOCATIONS. SCT WET
MICROBURST TYPE STORMS REMAIN POSSIBLE THIS AFTN/EVENING FROM
INTENSE SFC HEATING...SEA BREEZE COLLISIONS AND SUBSEQUENT
MESOSCALE BOUNDARY COLLISIONS. FREQUENT TO EXCESSIVE LIGHTING
STRIKES...COIN SIZE HAIL MAY ACCOMPANY A FEW STORMS.

&&

.MARINE...
TONIGHT-THU...HIGH PRESSURE JUST OFF OF THE CAROLINA COAST
WILL BEGIN TO DRIFT SLOWLY EASTWARD AND GRADUALLY STRENGTHEN INTO
THU. THE ASSOCIATED RIDGE AXIS WILL BECOME MORE PRONOUNCED OVER THE
CENTRAL FL PENINSULA. OFFSHORE BUOYS CONTINUE TO SHOW CHOPPY 3-5
SECOND DOMINANT WAVE PERIODS EARLY THIS AFTERNOON THOUGH THEY ARE
FORECAST TO LENGTHEN LATER TODAY. WESTERLY WINDS ARE SLOWLY BECOMING
ONSHORE WITH DEVELOPMENT AND INLAND PROGRESSION OF THE EAST COAST
SEA BREEZE BOUNDARY. WINDS ARE FORECAST TO REMAIN ESE/SE
OVERNIGHT/THU WITH WINDS MAINLY AOB 12 KTS...PERHAPS AS HIGH AS 15
KTS OFFSHORE LATE IN THE DAY ON THU. SEAS 1-2 FT NEAR SHORE AND
2-2.5 FT OFFSHORE.

STILL POSSIBILITY FOR STORMS TO DEVELOP OVER THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS. A FEW STORMS ALONG THE COAST COULD
PRODUCE FREQUENT TO EXCESSIVE LIGHTNING STRIKES...COIN SIZE HAIL AND
STRONG WINDS CAUSING LOCALLY HIGHER SEAS. A WATERSPOUT MAY ALSO BE
POSSIBLE.

THU-FRI...SURFACE RIDGE AXIS WILL EXTEND ACROSS CENTRAL FLORIDA.
THIS WILL PROVIDE A SOUTH/SOUTHEAST WIND FLOW ACROSS THE NORTH AND
EAST/SOUTHEAST IN THE SOUTH. SOME LATE DAY TO EVENING INCREASE IS
INDICATED IN THE NORTH TO AROUND 15 KNOTS EACH DAY.

WEEKEND...SURFACE RIDGE AXIS IS FORECAST TO REMAIN ACROSS CENTRAL
FLORIDA. LITTLE CHANGE IN THE LATE WEEK WIND REGIME IS INDICATED
WITH SOUTHEAST WINDS IN THE SOUTH AND SOUTHWEST/SOUTH WINDS ACROSS
THE NORTH. SPEEDS SHOULD BE LESS THAN 15 KNOTS.

&&

.FIRE WEATHER...
REMAINDER OF AFTERNOON-EVENING...HIGHER DEWPOINT
READINGS THIS AFTERNOON KEEPING CRITICAL LEVELS OF LOW RH AT BAY.
HEAT INDICES WELL OVER 100 DEGREES THRU-OUT ECFL. WILL NEED TO
MONITOR FOR A FEW STRONG STORMS WITH POTENTIAL FOR FREQUENT TO
EXCESSIVE LIGHTNING STRIKES AND STRONG DOWNBURST WINDS.

THU...MIN RH VALUES ARE FORECAST TO REMAIN 40 PERCENT OR HIGHER.
WINDS BELOW 15 MPH EXPECTED EXCEPT FOR A SHORT PERIOD AS THE SEA
BREEZE MOVES INLAND. COVERAGE OF AFTERNOON-EVENING LIGHTNING STORMS
IS FORECAST TO REMAIN ISOLATED.

FRI-SUN...(PREV) MIN RH VALUES ARE FORECAST TO REMAIN 40 PERCENT
OR HIGHER. WINDS BELOW 15 MPH EXPECTED EXCEPT FOR A SHORT PERIOD
AS THE SEA BREEZE MOVES INLAND EACH AFTERNOON. COVERAGE OF
AFTERNOON- EVENING LIGHTNING STORMS IS FORECAST TO REMAIN
ISOLATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  74  91 /  20  20  20  20
MCO  75  95  73  94 /  20  20  20  20
MLB  76  90  74  91 /  20  20  10  20
VRB  73  90  73  89 /  20  20  10  20
LEE  76  97  76  94 /  20  30  20  20
SFB  76  96  75  95 /  20  20  20  20
ORL  77  95  76  95 /  20  20  20  20
FPR  73  89  73  88 /  20  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...NONE.

&&

SHORT TERM...SEDLOCK
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jun 15, 2:08 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EDT WED JUN 15 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-160000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
208 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM...

.THUNDERSTORM IMPACT...
AMPLE MOISTURE COMBINED WITH A WEAK SURFACE TROUGH AND AFTERNOON
HEATING WILL PRODUCE SCATTERED STRONG LIGHTNING STORMS OVER EAST
CENTRAL FLORIDA FROM MID TO LATE AFTERNOON. DEVELOPING STORMS WILL
MOVE TOWARD THE SOUTHEAST AROUND 15 TO 20 MPH AND THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS ABOVE 50
MPH...FREQUENT LIGHTNING...TORRENTIAL RAINFALL AND SMALL HAIL. A
FEW STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF
60 MPH ALONG WITH COIN SIZE HAIL...EXCESSIVE LIGHTNING ALONG WITH
A THE POSSIBILITY OF BRIEF TORNADOES.

MOVE INDOORS AT THE FIRST SIGN OF A THUNDERSTORM. IF YOU CAN HEAR
THUNDER...THEN LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU.

.EXCESSIVE HEAT IMPACT...
HEAT INDICES OF 100 TO 105 DEGREES ARE OCCURRING ACROSS THE
MAINLAND OF EAST CENTRAL FLORIDA. TAKE FREQUENT BREAKS IF WORKING
OUTDOORS FOR AN EXTENDED PERIOD AND DRINK PLENTY OF WATER.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL AFFECT INLAND LAKES DURING THIS AFTERNOON...AND
POTENTIALLY THE INTRACOASTAL AND IMMEDIATE NEAR SHORE ATLANTIC
WATERS UNTIL AFTER SUNSET. BOATERS SHOULD REMAIN ALERT TO THE
POTENTIAL FOR STORMS APPROACHING FROM THE NORTH AND WEST AT AROUND
15 KNOTS. MOVE TO SAFE HARBOR IN ADVANCE OF ANY LIGHTNING STORMS.

.WATERSPOUT IMPACT...
BRIEF SPIN UPS OF FUNNEL CLOUDS INCLUDING DAMAGING WATERSPOUTS
WILL BE POSSIBLE IN ANY LIGHTNING STORMS. THIS WILL BE MOST
PREVALENT AT THE ATLANTIC COAST AND THE BARRIER ISLANDS DUE TO THE
INTERACTIONS OF THE MARINE ENVIRONMENT WITH DEVELOPING AND ONGOING
STORMS JUST INLAND.

.FIRE WEATHER IMPACT...
THE COMBINATION OF DRY FUEL CONDITIONS COUPLED WITH AFTERNOON
RELATIVE HUMIDITY VALUES IN THE 40S AND THE THREAT FOR AFTERNOON
LIGHTNING STORMS WILL RESULT IN A MODERATE FIRE WEATHER DANGER
TODAY.

SEVERAL LIGHTNING-INITIATED FIRES HAVE OCCURRED OVER THE PAST FEW DAYS
...AND MORE IGNITIONS FROM LIGHTNING CAN BE EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING
LIGHTNING STORMS FROM WEDNESDAY THROUGH FRIDAY...WITH COVERAGE
INCREASING THIS WEEKEND.

THE FIRE DANGER WILL REMAIN ELEVATED UNTIL THE PATTERN OF HIGHER
COVERAGE OF AFTERNOON RAINFALL ESTABLISHES ITSELF IN EAST CENTRAL
FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED.

PENDERGRAST

In the hours before

Local storm report, Jun 15, 3:36 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     5 WSW TITUSVILLE AIRPOR 28.50N 80.88W
06/15/2011  M67 MPH          BREVARD            FL   OTHER FEDERAL

            KSC 54 FOOT TOWER NUMBER 1605 MEASURED 58 KT/67 MPH WIND
            GUST.

&&

ARB
Local storm report, Jun 15, 3:44 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
344 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             SW LONE CABBAGE FISH CA 28.37N 80.87W
06/15/2011  E1.00 INCH       BREVARD            FL   PUBLIC

            QUARTER-SIZED HAIL IN THE POINSETT SHORES SUBDIVISION.

&&

ARB
Local storm report, Jun 15, 3:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             4 WSW COCOA             28.36N 80.81W
06/15/2011  E0.70 INCH       BREVARD            FL   TRAINED SPOTTER

            DIME-SIZED HAIL REPORTED ON HWY 520.

&&

ARB
Local storm report, Jun 15, 3:53 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     ORLANDO INTERNATIONAL A 28.43N 81.32W
06/15/2011  M45 MPH          ORANGE             FL   ASOS

            KMCO ASOS MEASURED 39 KT/45 MPH WIND GUST.

&&

ARB
Local storm report, Jun 15, 4:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     2 SSE CHRISTMAS         28.52N 81.01W
06/15/2011  M40 MPH          ORANGE             FL   OTHER FEDERAL

            KSC 54 FOOT WIND TOWER NUMBER 2008 MEASURED 35 KT/40 MPH
            WIND GUST.

&&

ARB
Local storm report, Jun 15, 4:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
430 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             3 WSW LAKEWOOD PARK     27.52N 80.45W
06/15/2011  E0.70 INCH       ST. LUCIE          FL   TRAINED SPOTTER

            SPOTTER REPORTED DIME-SIZED HAIL AT I-95 AND INDRIO ROAD.

&&

ARB

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:26 PM EDTSpecial Weather StatementMLBOrange49 min
Jun 15, 2:14 PM EDTSpecial Weather StatementMLBLake46 min
Jun 15, 2:18 PM EDTSpecial Weather StatementMLBSeminole42 min
Jun 15, 2:44 PM EDTSevere Thunderstorm WarningMLBLake, Orange46 min
Jun 15, 2:52 PM EDTSpecial Weather StatementMLBBrevard38 min
Jun 15, 3:08 PM EDTSpecial Weather StatementMLBOrange37 min
Jun 15, 3:15 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola34 min
Jun 15, 3:29 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola61 min
Jun 15, 3:46 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River59 min
Jun 15, 4:46 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River, Okeechobee, Osceola46 min
Jun 15, 5:20 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee, Saint Lucie55 min
Jun 15, 5:34 PM EDTSevere Thunderstorm WarningMLBOkeechobee38 min
Jun 15, 6:18 PM EDTSpecial Weather StatementMLBMartin42 min
Jun 15, 7:13 PM EDTSpecial Weather StatementMLBLake62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.